MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038220
Medical Device Problem Codes Occlusion Within Device (1423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Atrial Fibrillation (1729); Congestive Heart Failure (1783); Dyspnea (1816); Fatigue (1849); Occlusion (1984); Reocclusion (1985); Chest Tightness/Pressure (2463)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.The device was not returned for analysis.A review of the manufacturing documentation found that all devices shipped from the batch conformed to the preventive measures / current controls as per the product specification.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
(b)(4) clinical study.It was reported that angina and coronary restenosis occurred.In (b)(6) 2016, clinical status assessment revealed the patient's qualifying condition as stable angina and the patient was referred for cardiac catheterization.Subsequently, the index procedure was performed.The target lesion was located in the proximal left circumflex (lcx) artery with 99% stenosis and was 12mm long with a reference vessel diameter of 2.25mm.The target lesion was treated with pre-dilatation and placement of 2.25x38mm synergy ii study stent.Following post-dilatation, the residual stenosis was 0%.On the same day, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2017, the site reported an event of class iii angina.Nine days later, the 89% stenosis in proximal lcx was treated with drug-eluting stent placement, post which residual stenosis was 0%.Subsequently, an interventional procedure was also performed in response to the event.On the same day, the event was considered resolved.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that the target lesion was a long lesion located in the proximal/mid lcx to the second obtuse marginal (om2).In (b)(6) 2017, chronic atrial fibrillation was noted.Nine days after, focal in-stent restenosis at the proximal edge in mid lcx stent was noted and treated.The non-bsc stent in the mid lcx jailed the ostium of om1 and a 2.75x12mm non-bsc stent was implanted in an overlapping manner.There was small stenosis at the distal edge of 3.5 x 28 mm non-bsc stent which was treated with balloon angioplasty with good angiographic result.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that in (b)(6) 2017, the patient came with the complaints of chest pressure and dyspnea on exertion, fatigue and class ii chronic heart failure (chf).The patient was referred for cardiac catheterization with possible percutaneous coronary intervention (pci) to assess ischemic induced chf and stent restenosis.Eight days later, 80-89% stenosis in mid left circumflex (lcx) was treated with pre-dilatation and placement of 2.75 x 12 mm non-bsc drug eluting stent.Following post dilatation, the residual stenosis was 0% with timi 3 flow.Post stent deployment in mid lcx, stenosis in om1 got worsened to 80% which was treated with pre-dilatation and placement of 3.5 x 28 mm non-bsc stent.Following post dilatation, the residual stenosis was 0% with timi 3 flow.Patient was sent home with discharge instructions.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6899745
Report Number2134265-2017-09504
Device Sequence Number19034580
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public08714729840381
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2017
Device Model NumberH7493926038220
Device Catalogue Number39260-3822
Device Lot Number19472110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/06/2017
11/29/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date10/25/2017
12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR